Jump to content

Search the Community

Showing results for tags 'ruining my life'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Surely medications can work very well for the right people...but for anyone considering anti-depressants, I will be sure to give persistent words of caution. I was always a very passionate person. A lover of the arts and emotions. I was also always very anxious. Towards the end of my senior year of high school (2012), I decided that my anxiety was hindering my academic abilities more than it needed to. My mom, a nurse anesthetist, was very skeptical of medications (anti depressants, in particular). In hindsight, I wish I was able to share in her skepticism. Ultimately, the doctors put me on Sertrailne, or Zoloft. I began the med around May 2012, gradually working my way up from about 25 mg. At the end of the summer, I believe I was on about 100 mg (this is for sure the highest dose that I've ever been on). It was a rainy afternoon in August 2012 at my grandparents cabin that I noticed was feeling very off. I didn't think much of it, but little did know, this was likely the beginnings of my brain accepting the med. Then college came, and the side effects worsened. I guess my anxiety was gone, but at what cost?. I was feeling emotionally numb and depersonalized. Eventually, I opened up to my parents about how I had been feeling (over the phone, because I was away at college). They figured that I had been taking the med for a short enough period of time that I could quickly wean off of it with minimal side effects. But this made me feel significantly worse. My first experience with withdrawal led me to believe that I was better off on the med. Long story short, my parents encouraged me to come home once my first semester of college was done and register for some classes at a community college so I could live at home with them. So, I went about two more years on the med before I decided I had enough. I wanted out. I did not want to be under the control of some pill, especially if it was going to make me feel the way that it did. I felt sort of like a zombie or robot. It was very hard to enjoy the simple things in life. I was having sexual problems, and I had a very annoying appetite (I always wanted to eat, despite not being truly hungry). In all of this, the real me was still inside, and it knew it didn't like the I was feeling. So in October 2015, under the instruction of a doctor, I began weaning off. The weaning off process left me feeling very similar to how I felt while of the med. The last time I took the med was in early-mid January 2016. Since then, I've gradually felt some pretty horrifying side effects. In a nutshell, what I felt while on the med seemed to be amplified. I had a hard time enjoying all of the things that I once did. But it hasn't all been bad, as I have had some glorious days that left me feeling like my old self. I could sit down and watch a movie just like I used to. Colors seemed brighter and music sounded better. But this is only some of the time. Starting last Tuesday, I truly felt like my old self. This led me to believe that the withdrawal side effects had finished, but then today, they gradually reintroduced themselves. I began feeling subtly nauseous and irritable. So in a desperate attempt for support, I searched the web for help groups. No matter how much or how hard you try to explain your situation to someone, they won't really understand unless they've experienced something similar. I just want someone to tell me that things will get better. The last week now seems like a cruel joke, because I truly thought that the withdrawal was over. Any words of encouragement would be very much appreciated. Thank you.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy